Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 16, 2013, 2:16 PM MDT for Custer County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2013, 2:16 PM MDT (20:16 UTC)
- Expired
- Jul 16, 2013, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, ID
The radar
The Boise radar (KCBX), 164 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3301 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WGUS55 KPIH 162016
FFWPIH
IDC037-162315-
/O.NEW.KPIH.FF.W.0011.130716T2016Z-130716T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT TUE JUL 16 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CUSTER COUNTY IN CENTRAL IDAHO...
* UNTIL 515 PM MDT
* AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
THE HALSTEAD BURN AREA...
CLAYTON...
THE HIGHWAY 75 CORRIDOR FROM SOUTHWEST OF CHALLIS TO CLAYTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4461 11530 4465 11518 4478 11510 4473 11495
4481 11481 4473 11481 4466 11473 4465 11462
4458 11456 4468 11439 4475 11440 4488 11421
4475 11418 4424 11437 4424 11516 4428 11517
4434 11531 4442 11523 4451 11525 4455 11531
$$
JKEYES1 follow-up statement
646
WGUS75 KPIH 162253
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
453 PM MDT TUE JUL 16 2013
IDC037-162302-
/O.CAN.KPIH.FF.W.0011.000000T0000Z-130716T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER ID-
453 PM MDT TUE JUL 16 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN CUSTER
COUNTY...
THUNDERSTORMS HAVE WEAKENED OR MOVED OUT OF THE AREA. THEREFORE THE
FLASH FLOOD WARNING IS CANCELLED.
LAT...LON 4461 11530 4465 11518 4478 11510 4473 11495
4481 11481 4473 11481 4466 11473 4465 11462
4458 11456 4468 11439 4475 11440 4488 11421
4475 11418 4424 11437 4424 11516 4428 11517
4434 11531 4442 11523 4451 11525 4455 11531
$$
VALLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:05 PM MDT, 11 minutes earlier.
Area forecast discussion, Jul 16, 2:05 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT TUE JUL 16 2013 .DISCUSSION...DEEP PLUME OF MONSOON MOISTURE MOVING NORTHWARD INTO ID IS SPAWNING NUMEROUS SHOWERS AND TSTMS THIS AFTN. TSTMS WILL CONTINUE INTO THE EARLY EVENING BEFORE DIMINISHING IN COVERAGE BY LATE EVENING. PRECIPITABLE WATER VALUES ARE ABOVE 1 INCH...SO EXPECT SOME TSTMS TO PRODUCE LOCALLY HEAVY RAIN AMOUNTS. THE BEST CHANCES WILL BE IN THE MTNS. MONSOON MOISTURE WILL BE PRESENT AGAIN ON WED...BUT MORE CONCENTRATED IN THE EAST. SHOWERS AND TSTMS WILL AGAIN DEVELOP DURING THE AFTN...DIMINISHING IN THE EVENING. THE UPPER HIGH WILL STRENGTHEN OVER THE GREAT BASIN ON THURSDAY... PUSHING TEMPS UP. THE THREAT OF OF PRECIP ENDS BY THU AND THE AREA WILL REMAIN DRY AND WARM INTO NEXT WEEK. HEDGES && .AVIATION...SHOWERS AND THUNDERSTORMS WILL DIE OFF A BIT AFTER SUNSET BUT NOT TOTALLY DISAPPEAR DUE TO MONSOON MOISTURE OVER EASTERN IDAHO. LOCALLY HEAVY RAIN MAY REDUCE VISIBILITY AND TEMPORARILY. WE MAY ALSO SEE STRONG DOWNBURST WINDS AT KBYI/KIDA/KPIH. ALL TAF SITES WILL HAVE -SHRA VCTS IN THROUGH 3Z TONIGHT. ANOTHER INCREASE IN COVERAGE IS EXPECTED BY TOMORROW AFTERNOON ACROSS MOST AREAS. THE LEAST CHANCE OF SEEING SHOWERS OR STORMS TOMORROW WILL BE AT KBYI. KEYES && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE REST OF TODAY. A RED FLAG WARNING IS IN EFFECT FROM NOON TO 9 PM TODAY FOR ZONES 427 AND 425 BELOW 5000 FEET. GUSTY OUTFLOW WINDS...LIGHTNING... AND LOCALIZED FLOODING OVER BURN SCARS ARE THE MAIN CONCERNS FOR THIS EVENING. SHOWERS AND THUNDERSTORMS EXPECTED AGAIN TOMORROW AFTERNOON AND EVENING... MAINLY IN THE NORTH AND EAST PORTIONS OF EASTERN IDAHO. DRIER AND WARMER CONDITIONS EXPECTED FOR THURSDAY THROUGH EARLY NEXT WEEK WHICH WILL BEGIN TO PUSH HAINES INDEX VALUES UP. EP && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 5000 FEET FOR THE IDZ425-427. &&
Hazardous weather outlook, Jul 16, 4:42 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 442 AM MDT TUE JUL 16 2013 IDZ017>025-031-032-171045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 442 AM MDT TUE JUL 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR PARTS OF THE EASTERN MAGIC VALLEY AND SOUTH CENTRAL HIGHLANDS BELOW 5000 FT DUE TO EXPECTED COVERAGE OF THUNDERSTORMS. ELSEWHERE...THE POTENTIAL FOR HEAVY RAIN EXISTS ESPECIALLY IN THE CENTRAL MOUNTAINS AND SOUTHEAST HIGHLANDS THIS AFTERNOON AND EVENING. FLOODING IS POSSIBLE AROUND RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY. SOME AREAS MAY SEE LOCALLY HEAVY RAIN...MAINLY OVER THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:07 AM MDT | Red Flag Warning | PIH | Blaine, Butte, Cassia, Jerome, Lincoln, Minidoka and 2 more | 17 hr |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.